MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABALIZED KNEE; INSERT, CONSTRAINED, P.S., SIZE6 11MM CM

ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABALIZED KNEE; INSERT, CONSTRAINED, P.S., SIZE6 11MM CM
Model Number 370-11-506
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's knee being unstable.The surgeon replaced the original insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient's knee being unstable.The in-vivo length of patient service for the implant was 8.7 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the unstable knee.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient bone deterioration, inadequate soft tissue, poor bone density, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.

Brand Name
FOUNDATION POSTERIOR STABALIZED KNEE
Common Device Name
INSERT, CONSTRAINED, P.S., SIZE6 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6716202
Report Number1644408-2017-00650
Device Sequence Number16386086
Product Code JWH
UDI-Device Identifier00888912116626
UDI-Public(01)00888912116626
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model Number370-11-506
Device Catalogue Number370-11-506
Device Lot Number53854245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR